I will try to keep this short.
I have been suffering for decades with OCD and an anxiety disorder. About one year ago, I was placed on clomipramine and I had the best year of my life. I knew it was causing some constipation; but I had no pain, just no urge to "go." Because I was passing small amounts of stool and had no symptoms, no one was too concerned.
FF to December 13. I had what was supposed to be a laparoscopy for an ovarian cyst. This turned into an open laparotomy because, as my surgeon said, my entire colon was FULL of poop. Soft poop, which is why I didn't feel it, but completely full. Basically, this side effect was so severe that it caused what was supposed to be minor day surgery to become full-blown abdominal surgery, because the surgeon couldn't get to the ovary behind the intestine laparoscopically.
After the surgery, I had no bowel movements at all for over 1 week. Nothing. Doc listened to my tummy and said I had no bowel sounds and needed to come off the meds NOW. The morphine I took after surgery, plus abdominal surgery itself, probably made a bad situation worse.
So I'm off the meds and what a bumpy ride. No time to wean, 1 week total. I'm doing okay, but I have been in this place so many times. I read my journal last night from a time when I was "in it" and it reminds me why I went on meds. It was BAD. Doc says he thinks maybe I was stabilized enough to try staying off meds, but I don't know. When I "go down," there is so little warning. But I am terrified to try other meds. Anything in this class is likely going to cause the same effects, I am told, so we will have to try something completely different. I am SO disappointed. These drugs literally turned my life around. I was so reluctant to try medication and now I'm freaked that it could do this to my body. So I'm back to trying everything I did before; diet, exercise, meditation, etc. Maybe it will work this time. Maybe I will find that magic key. But if I don't, I stand to lose chunks of my actually really wonderful life again. I start back to work on Monday full-time and wonder what will happen then. FWIW, I believe I received excellent, compassionate health care both for my mental and physical illnesses. I don't blame anyone for this. But WWYD?
Wow that is an extreme side effect! I'm sorry that happened to you and I can totally see how this could all be so scary for you! I guess I would just try to find out if there are any meds in a different drug class with less chance of that particular side effect and in the mean time do the best you can at self maintenance. I suppose you could also always try to improve your bowel health through diet prophylactically (like maybe experimenting with more raw foods or juicing and what-not..which is likely to clear just about anyone's bowels out!) From what I understand (and I don't know a lot about this) OCD can be a particularly difficult illness to treat, and I really don't know enough about psychoactive meds to give you a suggestion..but just wanted to send you some ((hugs)) and hope you can find a solution you are comfortable with!
Student nurse Mamma to Kaylum (3/01/2007) and wife to computer nerd DH .
|44 members and 14,972 guests|
|Alini , Amberline , bananabee , Cherry_Blossom , coconotcoco , cxsandoval , driftripper , fange , FrugalGranolaMom , GreenL12 , hillymum , Iron Princess , Janeen0225 , Katherine73 , Kinguk , LibraSun , lilmissgiggles , lisak1234 , mamabear0314 , mckittre , Michele123 , Mirzam , mumto1 , musicmama08 , newmamalizzy , oaksie68 , perspective , RollerCoasterMama , rubelin , samaxtics , sarrahlnorris , SchoolmarmDE , shantimama , Socks , Springshowers , tifga , worthy , Xerxella , zebra15|
|Most users ever online was 449,755, 06-25-2014 at 12:21 PM.|